Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 13, 2021, 2:17 PM MDT for Grant County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2021, 2:17 PM MDT (20:17 UTC)
- Expired
- May 13, 2021, 3:00 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
County Grant County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
620
WWUS83 KLBF 132017
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
217 PM MDT Thu May 13 2021
NEZ004-022-023-132100-
Sheridan NE-Grant NE-Garden NE-
217 PM MDT Thu May 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN
COUNTIES UNTIL 300 PM MDT...
At 217 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellsworth, or 27 miles east of Alliance, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ellsworth, Ashby, Bingham, Patterson Lake, Herman Lake, Finnegan
Lake, Dominick Lake, Swede Lake, Jerry Lake, Kincaid Lake, Kennedy
Lake and Wild Horse Flats.
This includes the following highways...
Highway 250 between mile markers 1 and 5.
Highway 2 between mile markers 110 and 138.
LAT...LON 4212 10243 4212 10204 4210 10204 4209 10190
4184 10192 4194 10246
TIME...MOT...LOC 2017Z 278DEG 14KT 4202 10235
$$
JurgensenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 13, 11:06 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 13, 11:06 AM MDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1206 PM CDT Thu May 13 2021 .SHORT TERM...(Today through Friday) Issued at 327 AM CDT Thu May 13 2021 The main concern in the short term continues to be the potential for thunderstorms across the region late this afternoon and evening. A shortwave will move across Nebraska today which will help trigger thunderstorm development by late afternoon. Initiation will likely be across the central Sandhills and storms will track southeast across north central Nebraska through the evening. While CAPE values are expected to be near or under 1000 J/kg, steep level lapse rates combined with mild surface temperatures will help support a few stronger to isolated severe storms. Strong winds will be the main threat, however, some small hail up to an inch could be possible in some of the stronger, mature storms. Thunderstorms end by late evening with dry conditions returning for Friday. Another round of afternoon/evening thunderstorms are expected late Friday. Instability remains weak on Friday afternoon/evening and therefore, not anticipating severe storms at this time. A stronger storm with some moderate wind and hail under an inch cannot be ruled out completely though. Otherwise, mild temperatures are expected both today and Friday with highs ranging from the low 70s across the north to the upper 70s south of I-80. Overnight lows tonight will be affected by the evening thunderstorms and cloud cover lasting into the early morning. Where clouds can clear out quicker (across the northwest), lows will drop in the upper 30s. Elsewhere, clouds stick around most of the overnight hours and low temperatures will remain warmer in the mid to upper 40s. .LONG TERM...(Friday night through Wednesday) Issued at 327 AM CDT Thu May 13 2021 Active weather continues through the remainder of the extended period as a series of disturbances moves through the region. Thunderstorms are possible through mid-week especially in the afternoons and evenings when instability is highest. At this time, the severe potential remains uncertain, but will keep a close eye on this over the next few days. Overall, clouds and rain chances will keep temperatures near normal through the extended period as well. At this time, high temperatures will remain in the upper 60s to low 70s, struggling to rise above the mid-70s. On the flip side...clouds will keep overnight low temperatures above normal (low 40s) through mid-week remaining in the upper 40s to low 50s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1205 PM CDT Thu May 13 2021 VFR conditions will prevail across western and north central Nebraska through most of the TAF period. There is a chance for some lower CIGs for southwest to south central Nebraska terminals early tomorrow morning which would result in MVFR conditions. This is being monitored and will be updated if necessary. A few thunderstorms are expected to develop during the mid to late afternoon hours today and last into the evening. Confidence is low on widespread coverage, and expecting more so scattered precipitation. Winds will be locally gusty from the south during the day today, especially across southwest Nebraska with gusts near 22 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Meltzer/Sinclair
Hazardous weather outlook, May 13, 12:32 PM MDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 132 PM CDT Thu May 13 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-141845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 132 PM CDT Thu May 13 2021 /1232 PM MDT Thu May 13 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are expected to develop this afternoon and last into the overnight, some of which may be severe. The severe weather hazards are wind gusts up to 60 mph and large hail up to 1 inch in diameter. The area of greatest concern is south of Highway 20. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. More thunderstorm chances are possible across west and north central Nebraska for the weekend through early next week. For tomorrow, the main risk will be strong winds and possibly hail. For Saturday, the risk of severe weather appears low. For the rest of the outlook, the risk for severe weather uncertain at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 13, 2:04 PM MDT, 13 minutes before
Special Weather Statement National Weather Service North Platte NE 304 PM CDT Thu May 13 2021 NEZ005-094-132045- Eastern Cherry NE-Western Cherry NE- 304 PM CDT Thu May 13 2021 ...SPECIAL WEATHER STATEMENT... At 304 PM CDT/204 PM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles east of Medicine Lake, or 33 miles west of Valentine, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Merritt Reservoir, Schoolhouse Lake, Steer Creek Campground and Anderson Bridge State Wildlife Management Area. This includes Highway 97 between mile markers 109 and 129. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4268 10133 4287 10124 4280 10072 4252 10080 TIME...MOT...LOC 2004Z 285DEG 15KT 4275 10119 Jurgensen
Special weather statement, May 13, 2:12 PM MDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 212 PM MDT Thu May 13 2021 NEZ094-132100- Western Cherry NE- 212 PM MDT Thu May 13 2021 ...SPECIAL WEATHER STATEMENT... At 212 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles south of Medicine Lake, or 39 miles northwest of Mullen, moving east at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Sevenmile Hill, Round Lake and Speckel Meir Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4243 10164 4260 10157 4253 10107 4226 10119 TIME...MOT...LOC 2012Z 286DEG 14KT 4250 10152 Jurgensen
Special weather statement, May 13, 2:17 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
217 PM MDT Thu May 13 2021
NEZ004-022-023-132100-
Sheridan NE-Grant NE-Garden NE-
217 PM MDT Thu May 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT...NORTHEASTERN GARDEN AND SOUTHEASTERN SHERIDAN
COUNTIES UNTIL 300 PM MDT...
At 217 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ellsworth, or 27 miles east of Alliance, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ellsworth, Ashby, Bingham, Patterson Lake, Herman Lake, Finnegan
Lake, Dominick Lake, Swede Lake, Jerry Lake, Kincaid Lake, Kennedy
Lake and Wild Horse Flats.
This includes the following highways...
Highway 250 between mile markers 1 and 5.
Highway 2 between mile markers 110 and 138.
LAT...LON 4212 10243 4212 10204 4210 10204 4209 10190
4184 10192 4194 10246
TIME...MOT...LOC 2017Z 278DEG 14KT 4202 10235
JurgensenThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:04 PM MDT | Special Weather Statement | LBF | Cherry | 41 min |
| May 13, 2:12 PM MDT | Special Weather Statement | LBF | Cherry | 48 min |
| May 13, 2:44 PM MDT | Severe Thunderstorm Warning | LBF | Grant, Sheridan | 46 min |
| May 13, 2:49 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 41 min |
| May 13, 3:12 PM MDT | Special Weather Statement | LBF | Thomas | 48 min |
| May 13, 3:27 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 48 min |
| May 13, 3:36 PM MDT | Special Weather Statement | LBF | Chase | 24 min |
| May 13, 3:43 PM MDT | Special Weather Statement | LBF | Arthur | 47 min |
| May 13, 3:53 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 52 min |
| May 13, 3:56 PM MDT | Special Weather Statement | LBF | Thomas | 49 min |
| May 13, 3:58 PM MDT | Special Weather Statement | LBF | Chase | 47 min |
| May 13, 4:44 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 46 min |
| May 13, 5:10 PM MDT | Special Weather Statement | LBF | Logan | 50 min |
| May 13, 5:12 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson, Perkins | 48 min |
| May 13, 5:30 PM MDT | Special Weather Statement | LBF | McPherson | 45 min |
| May 13, 5:36 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, Thomas | 39 min |
| May 13, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Keith, Lincoln, Perkins | 40 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.